The medication snafu

      2 Comments on The medication snafu

So I called Dr. Reynolds office yesterday and requested an appointment because Gavin isn’t getting better.  I explained that he was spending less and less time in reality and more and more time in fantasy.

A few hours later, we get a call from Walgreens, informing us that Gavin could no longer take Clozapine.

image

Apparently, we had a small miscommunication because when I said Gavin was getting worse, Dr. Reynolds office took that as Gavin was having adverse effects and immediately pulled him off the prescription.



Gavin‘s not having an adverse reaction, it’s just simply not working at the current dose.

However, now we can’t get his prescription filled, until the office corrects everything. 

Why does this worry me and warrant a post? For starters, I’m frustrated.  Secondly, Clozapine is the most tightly controlled medication in the United States.  While. It’s been a godsend for Gavin, it’s extremely dangerous.

Also, because of the way it works, if you miss more than one dose, you have to start all over again…..all progress will be lost.

When you first start out on Clozapine, you only get a 7 day supply at a time.  Bloodwork is required, every single week in order to refill the prescription for the following week. 

After 6 months, you get 2 weeks worth at a time and bloodwork is done in concert. 

After another 6 months, you get a full 30 prescription and bloodwork is done one a month.

We stand to lose 1.5 years worth of progress and that worries me. However, I’m sure that everything will be fine.  Dr. Reynolds is awesome and I have faith that this will be cleared up in no time.

Read This  Getting healthy for Autism

This site is managed almost exclusively via WordPress for Android. Please forgive any typos as autocorrect HATES me. 😉


Visit the My Autism Help Forums

To reach me via email, please Contact Me




  • Gilda M Sanchez says:

    Hang in there Rob! Always keep in mind that Gavin’s neurochemistry is by default trying to keep homeostasis even when he may suffer a rebound or paradoxical effect from not taking his medication. Finding the right balance in medication is very tough. Use caution – Clozapine may have a possible association of cardiomyopathy.

  • Michele Sterling says:

    Ugh! What a headache! Best of luck getting things squared away. 🙂